Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 640, NWS Jackson, MS

September 6, 2001Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 6, 2001, 6:14 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 6, 2001, 6:14 PM CDT (23:14 UTC)
Expired
Sep 6, 2001, 6:45 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lamar County, MS, Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WUUS54 KJAN 062317
SVRJAN
MSC073-091-062345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 645 PM CDT

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF SUMRALL...DRIFTING NORTHWEST
  AT AROUND 5 MPH.    

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR SUMRALL AT 625 PM CDT
  AND CROSS THE LAMAR AND MARION COUNTY LINE BY 630 PM

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3142 8979 3121 8978 3125 8942 3142 8950

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:00 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 6, 3:00 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU SEP 6 2001

UPPER FORCING NOT AS WELL DEVELOPED AS FORECAST FOR TODAY BUT LOW
LEVEL CONVERGENCE AND DIFFERENTIAL MOISTURE BOUNDARY HAVE SERVED AS
FOCUS FOR CONVECTION THIS AFTERNOON. BEST DYNAMICS LOCATED ERN AND
NRN AREAS. CONCERN FOR CENTRAL AREAS IS POSSIBILITY OF OUTFLOW
ACTIVITY PROGRESSING WWD FROM DIMINISHING ERN CONVECTION THIS
EVENING. WITH SLOW MOVING CELL AND LOCALLY STRONG CONVECTION...WILL
SEE FEW AREAS OF HEAVY RAINFALL THIS AFTERNOON AND EVENING. SINCE
UPPER SUPPORT WEAK...EXPECT MOST ACTIVITY TO DIMINISH AROUND DARK.
FORECAST SOUNDINGS DO NOT INDICATE WIDESPREAD DENSE FOG DEVELOPMENT
OVERNIGHT. AREAS OF FOG EXPECTED IN AREAS OF HEAVIER RAINFALL BY
SUNRISE...PARTICULARLY ERN ZONES.

NEXT SHORTWAVE MOVING INTO WRN AR/NE TX TONIGHT. THIS SYSTEM TO
WEAKEN AND SLOWLY DRIFT TO THE E...REMAIN W OF THE MS RIVER AS THE
NEXT STRONGER SHORTWAVE DROPS INTO TX. LOW LEVEL SLY FLOW INCREASING
FRIDAY AS THE LOW PRESSURE SYSTEM DEVELOPS UPSTREAM. MEAN RH VALUES
SOMEWHAT LOWER FOR FRI BUT PRECIPITABLE WATER REMAINS BETWEEN 1.5-2+
INCHES THROUGH THE NEXT FEW DAYS. LOW LEVEL FORCING TO INCREASE
TOMORROW WITH 850 MB WIND 15-20 KTS. BEST CHANCE OF CONVECTION
MOVING TO WRN ZONES FOR FRI WHERE CAPE AND INSTABILITY FIELDS LOOK
MOST UNSTABLE.

GOOD LOW LEVEL SLY FLOW CONTINUING SAT AHEAD OF APPROACHING COLD
FRONT. AIR MASS REMAIN MOIST WITH 10-20 KTS 850 MB WIND AND SURFACE
DEWPOINTS IN THE LOW TO MID 70S RANGE. WEAK LOW LEVEL CONVERGENCE
FORECAST FOR MOST OF FORECAST AREA. RELATIVELY STRONG UPPER
DIVERGENCE INDICATED BY THE AVN. WILL CONTINUE THREAT OF
THUNDERSTORMS FOR SATURDAY...ESPECIALLY FOR THE AFTERNOON AND
EVENING.

EXTENDED MODELS AGREE THAT COLD FRONT TO APPROACH FROM THE W AT THE
END OF THE WEEK. MRF FASTEST...DRAGGING FRONT TO THE E OF THE
FORECAST AREA BY SUN MORNING. OTHER MODELS AGREE ON SLOWER SOLUTION.
MRF AND SLOWER AVN/NOGAPS AGREE ON DRY CONDITION BY MONDAY...
CONTINUING INTO THE EARLY PART OF NEXT WEEK.

.PRELIM NUMBERS...
JAN 73/89/72/88 3425
MEI 71/89/72/88 2424

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Sep 6, 3:44 PM CDT, 2 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT THU SEP 06 2001

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. ABUNDANT
MOISTURE...INSTABILITY AND DAYTIME HEATING WILL CONTINUE A CHANCE
OF THUNDERSTORMS THROUGH THE EVENING.  THE STRONGEST ACTIVITY
WILL REMAIN ALONG AND EAST OF INTERSTATE 55. FREQUENT
LIGHTNING...BRIEF DOWNPOURS AND WIND GUSTS TO 35 MPH WILL BE
POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER
SUNSET WITH THE LOSS OF AFTERNOON HEATING. SEVERE WEATHER IS NOT
ANTICIPATED.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.

...FLOODING...
LOCALIZED...VERY HEAVY RAINFALL WILL BE POSSIBLE TODAY OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF
CENTRAL AND SOUTHERN MISSISSIPPI. WITH ANY SLOW MOVING
STORMS...RAINFALL AMOUNTS OF	OF AROUND ONE HALF INCH WITH
LOCALIZED AMOUNTS OF AROUND 2 INCHES WILL BE POSSIBLE.

THE STAGNANT PATTERN OF DIURNAL...AFTERNOON AND EARLY EVENING
THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. THIS WILL BE DUE
TO THE COMBINATION OF A MOIST AIRMASS...AND A SERIES OF WEAK
UPPER LEVEL DISTURBANCES. ALSO...SCATTERED BOUNDARIES FROM THE
PREVIOUS DAYS CONVECTION WILL HELP TO INITIATE THUNDERSTORMS AS
THE TEMPERATURES CONTINUE TO RISE DURING THE AFTERNOON HOURS. THE
STORM MOTIONS SHOULD BE RELATIVELY LIGHT SO LOCALIZED...VERY
HEAVY RAINFALL WILL EXIST WITH HEAVIER SHOWERS AND
STORMS...POSSIBLY CAUSING MINOR FLOODING ALONG WITH PONDING ON
AREA ROADWAYS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:48 PM CDTFlash Flood WarningJANClarke, Jasper117 min
Sep 6, 1:51 PM CDTSevere Thunderstorm WarningJANNewton24 min
Sep 6, 2:29 PM CDTSevere Thunderstorm WarningJANKemper31 min
Sep 6, 4:45 PM CDTSevere Thunderstorm WarningJANLowndes30 min
Sep 6, 5:50 PM CDTSevere Thunderstorm WarningJANLamar25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.